question-icon

What causes low grade fever and loss of appetite after last shots vaccination?

default
Posted on Thu, 19 May 2016
Question: Two weeks ago my two and a half year old got her last set of shots that she missed in preperation of starting school. Ever since then she has been running a nightly low grade fever and waking up in the middle of the night and not going back to sleep for an hour or two. she has also not been quite herself and eating less. This morning the fever continued and is still 102 degrees (rectally) and she has only taken a couple of bites of yogurt and a few sips of water and juice and has not gotten up off of the couch which is extremely unusual for her. We suspect she is autistic and she never sits still. She fell asleep 30 minutes ago. I don't know if she has any other symptoms because she doesn't have very good language skills. She's not really crying just lethargic and definitely has not been herself especially today. Is she having an unusual reaction to the shots? Do you have any ideas? The fever is not terribly high but something is definitely wrong but I don't know if it's wrong enough to take her into urgent care or just monitor her.



Her rectal temp is now 103.4 and i gave her more children's acetominaphen
doctor
Answered by Dr. Diptanshu Das (53 minutes later)
Brief Answer:
The underlying cause needs evaluation.

Detailed Answer:
Thanks for asking on Health Care Magic.

I have carefully gone through the details provided. Although the fevers have been detected after the shots were given, I do not think the fever is due to the reaction of the shots. I do not think it to be some 'unusual reaction to the shots'. The cause of the fever needs to be investigated. I would suggest for the following investigations to be done:

* Blood for complete blood count, C-Reactive protein (CRP) and Widal test.

Based on the reports we can assess further.

It could be due to enteric fever (for which I have suggested the Widal test) or some other bacterial infection (for which the leucocyte count will speak), even viral infection.

Please upload the reports after getting the tests done. Give tepid sponging as well as Acetaminophen to bring down the temperature.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3867 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low grade fever and loss of appetite after last shots vaccination?

Brief Answer: The underlying cause needs evaluation. Detailed Answer: Thanks for asking on Health Care Magic. I have carefully gone through the details provided. Although the fevers have been detected after the shots were given, I do not think the fever is due to the reaction of the shots. I do not think it to be some 'unusual reaction to the shots'. The cause of the fever needs to be investigated. I would suggest for the following investigations to be done: * Blood for complete blood count, C-Reactive protein (CRP) and Widal test. Based on the reports we can assess further. It could be due to enteric fever (for which I have suggested the Widal test) or some other bacterial infection (for which the leucocyte count will speak), even viral infection. Please upload the reports after getting the tests done. Give tepid sponging as well as Acetaminophen to bring down the temperature. Regards